MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404012
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an accumax laser fiber was used during a ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure, the tip of the laser fiber was noted to be broken straight from the package.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
Problem code 2907 captures the reportable event of fiber tip detached.Investigation result one flexiva 200 tractip laser fiber was returned broken in one piece with the tip detached, confirming the complaint.The fiber measured approximately 313.4cm from the top of the connector to the tip.The distal tip was not returned.The pattern on the tip face was consistent with a tip detachment.Likely as a result of handling during the procedure.The distal tip was not returned.Visual inspection of the returned fiber noted burn marks on the fiber jacketing, likely a result of the fiber break occurring during use, resulting in a misfire.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description
It was reported to boston scientific corporation on october 2, 2018 that an accumax laser fiber was used during a ureteroscopy procedure performed on (b)(6) 2018.According to the complainant, during procedure, the tip of the laser fiber was noted to be broken straight from the package.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8013608
Report Number3005099803-2018-61079
Device Sequence Number1640524
Product Code GEX
UDI-Device Identifier08714729784623
UDI-Public08714729784623
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberM0068404012
Device Catalogue Number840-401
Device Lot Number0000006432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1